MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number TGF-UC180J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the ultrasound gastrovideoscope had a damaged distal tip and the probe itself was chipped.The damage of the scope was seen during regular inspection of expired shelf life scopes.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During device evaluation, it was found: the identification chip verified 33 uses, distal end plastic cover had scratches, bending section had fluid and was dry after aeration, button 1 had a hole, and forceps passage biopsy channel was leaking.The investigation is ongoing and follow up with the user facility has been performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, phenomenon 1 "cracks on the probe unit" was reproduced.However, a probable cause could not be determined.The event can be detected/prevented by following the instructions for use which state: "do not coil the insertion tube or universal cord with a diameter of less than 12 cm.Equipment damage can result.Do not attempt to bend the endoscope¿s insertion section with excessive force.Otherwise, the insertion section may be damaged.Do not touch the electrical contacts inside the videoscope cable connector.Ccd damage may result.Do not apply shock to the distal end of the insertion section, particularly the ultrasound transducer and the objective lens surface at the distal end.Visual abnormalities may result.Do not pull or twist the ultrasound transducer at the distal end.Visual abnormalities may result.Do not hold the ultrasound transducer when holding the insertion tube.Ultrasound transducer damage can result and/or the ultrasound image will be abnormal.Do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18415957
Report Number3002808148-2023-14878
Device Sequence Number8173862
Product Code ODG
UDI-Device Identifier04953170328480
UDI-Public04953170328480
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTGF-UC180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown